MAUDE Adverse Event Report: LIFE SPINE PROLIFT; SHAVER

LIFE SPINE PROLIFT; SHAVER
Model Number 151-268
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
The inner shaft of the inserter sheared off when inserting the interbody.
 
Additional Manufacturer Narrative
It is hypothesized that the root causae of the reported event was insufficient mechanical properties to withstand the impact forces expierced during use.It was identified that the fractures were completely through the threads around the cross pins securing the distal inner shaft to the proximal slap hammer attachment.These impact forces may have been contributed to the failure by off axis loading or a potential tight disc space.
 
Additional Manufacturer Narrative
The modified hudson paddle shaver was not returned to life spine, therefore, it is not possible to determine what was the root cause of the report event.Based on the description of the reported event, it is hypothesized that the cause of the failure mode was insufficient mechanical properties to withstand the forces that were applied during use, potentially caused by the tight disc space.
 
Event or Problem Description
While shaving the disc space of a fairly collapsed space, the instrument fractured in two just distally to the shaft.

Brand Name
PROLIFT
Common Device Name
SHAVER
Manufacturer (Section D)
LIFE SPINE
13951 quality drive
huntley IL 60142
Manufacturer (Section G)
LIFE SPINE
13951 quality drive
huntley IL 60142
Manufacturer Contact
angela batker
13951 quality drive
huntley, IL 60142
8478846117
MDR Report Key20539152
Report Number3004499989-2024-00011
Device Sequence Number6773252
Product Code MAX
UDI-Device Identifier00190837031091
UDI-Public(01)00190837031091
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K190488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number151-268
Device Lot NumberCNW23041
Was Device Available for Evaluation? No
Date Returned to Manufacturer10/23/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/17/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age76 YR
Patient SexMale